To the Editor.—
Recently Kibler and Gazes (238:1930, 1977) reported two cases of atrioventricular (AV) block associated with administration of clonidine hydrochloride. The only previously reported case was described by Yeh et al,1 who described a patient with Wenkebach phenomena associated with clonidine use. We recently treated a patient with clonidine, and AV dissociation developed.
Report of a Case. —
A 38-year-old woman was admitted to the gynecological service at the Cooper Medical Center for evaluation of stress incontinence. Her previous diagnosis had been severe hypertension and nephrosclerosis. At the time of her admission, her blood pressure was elevated at 200/110 mm Hg despite various antihypertensives. She was given clonidine hydrochloride2 at the time of admission, and dosage was gradually increased to 0.2 mg every eight hours orally. After approximately ten days of clonidine therapy, sinus bradycardia with AV dissociation developed unexpectedly. His's bundle electrography performed while he